Skip to main content Accessibility help
×
Home
Hostname: page-component-559fc8cf4f-28jzs Total loading time: 0.347 Render date: 2021-03-04T10:40:32.785Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": false, "newCiteModal": false, "newCitedByModal": true }

On Selberg’s eigenvalue conjecture for moduli spaces of abelian differentials

Published online by Cambridge University Press:  30 October 2019

Michael Magee
Affiliation:
Department of Mathematical Sciences, Durham University, Lower Mountjoy, Stockton Rd, Durham DH1 3LE, UK email michael.r.magee@durham.ac.uk
Corresponding

Abstract

J.-C. Yoccoz proposed a natural extension of Selberg’s eigenvalue conjecture to moduli spaces of abelian differentials. We prove an approximation to this conjecture. This gives a qualitative generalization of Selberg’s $\frac{3}{16}$ theorem to moduli spaces of abelian differentials on surfaces of genus ${\geqslant}2$ .

Type
Research Article
Copyright
© The Author 2019 

Access options

Get access to the full version of this content by using one of the access options below.

References

Athreya, J. S., Quantitative recurrence and large deviations for Teichmüller geodesic flow , Geom. Dedicata 119 (2006), 121140.CrossRefGoogle Scholar
Avila, A. and Gouëzel, S., Small eigenvalues of the Laplacian for algebraic measures in moduli space, and mixing properties of the Teichmüller flow , Ann. of Math. (2) 178 (2013), 385442.CrossRefGoogle Scholar
Avila, A., Gouëzel, S. and Yoccoz, J.-C., Exponential mixing for the Teichmüller flow , Publ. Math. Inst. Hautes Études Sci. 104 (2006), 143211.CrossRefGoogle Scholar
Avila, A., Matheus, C. and Yoccoz, J.-C., Zorich conjecture for hyperelliptic Rauzy–Veech groups , Math. Ann. 370 (2018), 785809.CrossRefGoogle Scholar
Bargmann, V., Irreducible unitary representations of the Lorentz group , Ann. of Math. (2) 48 (1947), 568640.CrossRefGoogle Scholar
Bourgain, J. and Gamburd, A., Uniform expansion bounds for Cayley graphs of  SL2(𝔽p) , Ann. of Math. (2) 167 (2008), 625642.CrossRefGoogle Scholar
Bourgain, J., Gamburd, A. and Sarnak, P., Generalization of Selberg’s $\frac{3}{16}$ theorem and affine sieve, Acta Math. 207 (2011), 255–290.CrossRefGoogle Scholar
Brooks, R., The spectral geometry of a tower of coverings , J. Differential Geom. 23 (1986), 97107.CrossRefGoogle Scholar
Burger, M., Estimation de petites valeurs propres du laplacien d’un revêtement de variétés riemanniennes compactes , C. R. Math. Acad. Sci. Paris Sér. I 302 (1986), 191194.Google Scholar
Burger, M., Spectre du laplacien, graphes et topologie de Fell , Comment. Math. Helv. 63 (1988), 226252.CrossRefGoogle Scholar
Dolgopyat, D., On decay of correlations in Anosov flows , Ann. of Math. (2) 147 (1998), 357390.CrossRefGoogle Scholar
Eskin, A. and Mirzakhani, M., Invariant and stationary measures for the SL(2, R) action on Moduli space , Publ. Math. Inst. Hautes Études Sci. 127 (2018), 95324.CrossRefGoogle Scholar
Filip, S., Zero Lyapunov exponents and monodromy of the Kontsevich–Zorich cocycle , Duke Math. J. 166 (2017), 657706.CrossRefGoogle Scholar
Gelbart, S. and Jacquet, H., A relation between automorphic representations of  GL(2) and GL(3) , Ann. Sci. Éc. Norm. Supér. (4) 11 (1978), 471542.CrossRefGoogle Scholar
Gowers, W. T., Quasirandom groups , Combin. Probab. Comput. 17 (2008), 363387.CrossRefGoogle Scholar
Gutiérrez-Romo, R., Classification of Rauzy–Veech groups: proof of the Zorich conjecture , Invent. Math. 215 (2019), 741778.CrossRefGoogle Scholar
Hejhal, D. and Sarnak, P., Some commentary on Atle Selberg’s mathematics , Bull. Amer. Math. Soc. (N.S.) 45 (2008), 485487.CrossRefGoogle Scholar
Iwaniec, H., The lowest eigenvalue for congruence groups , in Topics in geometry, Progress in Nonlinear Differential Equations and their Applications, vol. 20 (Birkhäuser Boston, Boston, MA, 1996), 203212.CrossRefGoogle Scholar
Každan, D. A., On the connection of the dual space of a group with the structure of its closed subgroups , Funktsional. Anal. i Prilozhen 1 (1967), 7174.Google Scholar
Kelmer, D. and Silberman, L., A uniform spectral gap for congruence covers of a hyperbolic manifold , Amer. J. Math. 135 (2013), 10671085.CrossRefGoogle Scholar
Kim, H. H., Functoriality for the exterior square of  GL4 and the symmetric fourth of  GL2 , J. Amer. Math. Soc. 16 (2003), 139183.CrossRefGoogle Scholar
Knapp, A. W., An overview based on examples , in Representation theory of semisimple groups, Princeton Landmarks in Mathematics, reprint of the 1986 original (Princeton University Press, Princeton, NJ, 2001).Google Scholar
Kontsevich, M. and Zorich, A., Connected components of the moduli spaces of Abelian differentials with prescribed singularities , Invent. Math. 153 (2003), 631678.CrossRefGoogle Scholar
Lubotzky, A., Phillips, R. and Sarnak, P., Ramanujan graphs , Combinatorica 8 (1988), 261277.CrossRefGoogle Scholar
Luo, W., Rudnick, Z. and Sarnak, P., On Selberg’s eigenvalue conjecture , Geom. Funct. Anal. 5 (1995), 387401.CrossRefGoogle Scholar
Maass, H., Über eine neue Art von nichtanalytischen automorphen Funktionen und die Bestimmung Dirichletscher Reihen durch Funktionalgleichungen , Math. Ann. 121 (1949), 141183.CrossRefGoogle Scholar
Magee, M., Quantitative spectral gap for thin groups of hyperbolic isometries , J. Eur. Math. Soc. (JEMS) 17 (2015), 151187.CrossRefGoogle Scholar
Magee, M., Oh, H. and Winter, D., Uniform congruence counting for Schottky semigroups in SL2(Z) , J. Reine Angew. Math. 753 (2019), 89135.CrossRefGoogle Scholar
Magee, M. and Rühr, R., Counting saddle connections in a homology class modulo q. With an Appendix by R. Gutiérrez-Romo , J. Mod. Dyn. 15 (2019), 237262.Google Scholar
Margulis, G. A., Explicit constructions of expanders , Problemy Peredachi Informatsii 9 (1973), 7180.Google Scholar
Marmi, S., Moussa, P. and Yoccoz, J.-C., The cohomological equation for Roth-type interval exchange maps , J. Amer. Math. Soc. 18 (2005), 823872 (electronic).CrossRefGoogle Scholar
Masur, H., Interval exchange transformations and measured foliations , Ann. of Math. (2) 115 (1982), 169200.CrossRefGoogle Scholar
Matthews, C. R., Vaserstein, L. N. and Weisfeiler, B., Congruence properties of Zariski-dense subgroups. I , Proc. Lond. Math. Soc. (3) 48 (1984), 514532.CrossRefGoogle Scholar
Nori, M. V., On subgroups of  GLn(F p) , Invent. Math. 88 (1987), 257275.CrossRefGoogle Scholar
Oh, H. and Winter, D., Uniform exponential mixing and resonance free regions for convex cocompact congruence subgroups of  SL2(ℤ) , J. Amer. Math. Soc. 29 (2016), 10691115.CrossRefGoogle Scholar
Ratner, M., The rate of mixing for geodesic and horocycle flows , Ergodic Theory Dynam. Systems 7 (1987), 267288.CrossRefGoogle Scholar
Rauzy, G., Échanges d’intervalles et transformations induites , Acta Arith. 34 (1979), 315328.CrossRefGoogle Scholar
Sarnak, P., Selberg’s eigenvalue conjecture , Notices Amer. Math. Soc. 42 (1995), 12721277.Google Scholar
Sarnak, P., Notes on the generalized Ramanujan conjectures , in Harmonic analysis, the trace formula, and Shimura varieties, Clay Mathematics Proceedings, vol. 4 (American Mathematical Society, Providence, RI, 2005), 659685.Google Scholar
Sarnak, P. and Xue, X. X., Bounds for multiplicities of automorphic representations , Duke Math. J. 64 (1991), 207227.CrossRefGoogle Scholar
Seitz, G. M. and Zalesskii, A. E., On the minimal degrees of projective representations of the finite Chevalley groups. II , J. Algebra 158 (1993), 233243.CrossRefGoogle Scholar
Selberg, A., Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series , J. Indian Math. Soc. (N.S.) 20 (1956), 4787.Google Scholar
Selberg, A., On the estimation of Fourier coefficients of modular forms , Proceedings of Symposia in Pure Mathematics, vol. 8 (American Mathematical Society, Providence, RI, 1965), 115.Google Scholar
Springer, T. A. and Steinberg, R., Conjugacy classes , in Seminar on Algebraic Groups and Related Finite Groups (The Institute for Advanced Study, Princeton, NJ, 1968/69), Lecture Notes in Mathematics, vol. 131 (Springer, Berlin, 1970), 167266.CrossRefGoogle Scholar
Veech, W. A., Gauss measures for transformations on the space of interval exchange maps , Ann. of Math. (2) 115 (1982), 201242.CrossRefGoogle Scholar
Viana, M., Dynamics of interval exchange transformations and Teichmüller flows, Lecture Notes, IMPA (2008), http://w3.impa.br/∼viana/out/ietf.pdf.Google Scholar
Zorich, A., Finite Gauss measure on the space of interval exchange transformations. Lyapunov exponents , Ann. Inst. Fourier (Grenoble) 46 (1996), 325370.CrossRefGoogle Scholar
Zorich, A., How do the leaves of a closed 1-form wind around a surface? in Pseudoperiodic topology, American Mathematical Society Translations Series 2, vol. 197 (American Mathematical Society, Providence, RI, 1999), 135178.Google Scholar
Zorich, A., Flat surfaces , in Frontiers in number theory, physics, and geometry I (Springer, Berlin, 2006), 437583.CrossRefGoogle Scholar

Full text views

Full text views reflects PDF downloads, PDFs sent to Google Drive, Dropbox and Kindle and HTML full text views.

Total number of HTML views: 8
Total number of PDF views: 74 *
View data table for this chart

* Views captured on Cambridge Core between 30th October 2019 - 4th March 2021. This data will be updated every 24 hours.

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

On Selberg’s eigenvalue conjecture for moduli spaces of abelian differentials
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

On Selberg’s eigenvalue conjecture for moduli spaces of abelian differentials
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

On Selberg’s eigenvalue conjecture for moduli spaces of abelian differentials
Available formats
×
×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *